Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

May 3, 2021Emanuel County, Georgia

NWS Atlanta, GA issued this special weather statement at May 3, 2021, 9:11 AM EDT for Emanuel County, Georgia. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 3, 2021, 9:11 AM EDT (13:11 UTC)
Expired
May 3, 2021, 9:45 AM EDT
In force
34 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Emanuel County, GA

The radar

The Robins AFB radar (KJGX), 100 km from the middle of the area, began a volume at 13:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 1.2 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2021-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1333 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2021-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1333 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted.

652 
WWUS82 KFFC 031311
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
911 AM EDT Mon May 3 2021
 
GAZ076-085-086-031345-
Jefferson GA-Emanuel GA-Johnson GA-
911 AM EDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...NORTHERN
EMANUEL AND EASTERN JOHNSON COUNTIES UNTIL 945 AM EDT...

At 911 AM EDT...a strong thunderstorm was over Blundale, or 10 miles
northwest of Swainsboro...moving northeast at 40 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Summertown, Blundale, Three Points, Colemans Lake and Dellwood. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3264 8245 3275 8252 3289 8230 3284 8232
      3283 8231 3283 8226 3281 8225 3281 8223
      3280 8221 3282 8216 3281 8214 3276 8213
TIME...MOT...LOC 1311Z 237DEG 33KT 3273 8243 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 3, 7:38 AM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, May 3, 7:38 AM EDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
738 AM EDT Mon May 3 2021

.PREV DISCUSSION... /Issued 456 AM EDT Mon May 3 2021/

SHORT TERM /Today through Tuesday/...

Beginning to see some better convective initiation over eastern
Alabama this morning, and expect moderate instability will be
sufficient for strong to severe storms by this afternoon.

A Slight Risk for severe storms has been issued by SPC for Day 1 as
upper shortwave support and strong axis of deep moisture contribute
to moderate instability. Already seeing storms firing this morning
over western and north Georgia, and expect waves of activity today,
with the coverage and intensity of afternoon storms dependent on
this morning's activity. At this point, although highest threats are
large hail and damaging winds, the environment supports a non-zero
tornado threat as well. Breaks in the activity late this morning or
early afternoon would allow daytime heating to invigorate
convection, particularly since most Hi-Res solutions are now showing
a more prominent band of storms setting up north of the Atlanta area
by mid morning rather than over the northern Gulf. As such, we can't
count on upstream convection from cutting off available ingredients.

Though PoPs do diminish into the late evening hours as the system
pulls away from the region, have continued low-end chances over
north Georgia overnight, then likely/categorical over the area
Tuesday as ample southwest flow accompanies a front.

QPF through the short-term period appears manageable, particularly
given the recent dryness. Along the southern Appalachians and
surrounding areas, generally 3 to 4 inches of ran is expected.
Outside of this area, rainfall amounts are generally 1 to 3 inches
north of the fall line, and under 1 inch to the south. It's possible
that training storms or quickly accumulating rainfall could cause
isolated drainage or flooding issues.

Muggy conditions are expected with high temperatures in the 70s and
80s, and lows generally in the 60s, matched with high cloud cover
and moisture content.

31

LONG TERM /Tuesday Night through Sunday/...

Highest impact portion of fcst period will be the beginning as the
upper wave pushes across the area Tuesday night ahead of the
translated sfc cold front. The CWA looks to remain in the warm
sector of the sfc low through the overnight, which is when some of
the better juxtaposition of decent conditional instability,
marginally strong deep layer shear, and helicity rich low levels
are in place. Given such a setup, strong to severe convection
could occur anytime Tuesday night with the main threats of
damaging winds, isolated tornadoes, and heavy rain. The SPC Day 2
outlook did increase/expand to have Enhanced Risk in parts of
west, then NW majority of other area in Slight Risk.

As the stronger dynamics eject NEWD, the sfc cold front elongates
and pushes farther south across the area Wed, focusing the likely
pops for showers and storms mainly across central GA by Wed
afternoon. While shear/instability is more limited, a few storms
could still be strong to isolated severe in parts of the SE CWA,
which matches up with a lingering Day 3 Marginal Risk.

Otherwise rest of fcst period looks relatively quiet with mainly
drier zonal flow for Thursday, then NW flow transition with
continued dry airmass Fri/Sat, followed by some weaker moisture
return and possible upper impulse bringing some slight to low end
chance pops for showers/storms in north GA on Sunday.

Temps dip closer to norms Wed night post CFP then decently below
climo for Thurs night and Fri night with most areas reaching the
upper 40s to low 50s.

Baker

&&

.AVIATION...
12Z Update...
Showers and thunderstorms will impact the area today in two
'waves'. Following this morning's activity, a brief lull is
expected before a band or line of storms develops and moves south
of Atlanta-area sites and into central Georgia this afternoon and
evening. Winds will be generally SSW at 8-12kt with gusts to
20-22kt, but could briefly go SSE. Mostly IFR/MVFR conditions this
morning will improve to high MVFR or low VFR today, then degrade
again to IFR Tuesday morning.

//ATL Confidence...12Z Update...
Low on specific TS timing at KATL.
High on wind speeds.
Medium on all other elements.

31

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          79  66  81  66 /  70  40  80  80
Atlanta         79  68  81  67 /  80  40  90  80
Blairsville     74  62  76  60 /  90  50  90  90
Cartersville    79  65  82  63 /  80  40  90  90
Columbus        82  69  85  67 /  70  40  80  80
Gainesville     76  66  79  66 /  80  40  90  90
Macon           84  68  85  67 /  50  40  70  60
Rome            80  66  82  64 /  80  40  90  90
Peachtree City  80  67  82  65 /  70  30  90  80
Vidalia         90  70  91  71 /  30  20  50  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...31
LONG TERM....Baker
AVIATION...31
Hazardous weather outlook, May 3, 5:06 AM EDT, 4 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
506 AM EDT Mon May 3 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-040915-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
506 AM EDT Mon May 3 2021

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered thunderstorms are likely across much of the area today.
Some could be strong to isolated severe with hail up to one inch,
damaging winds, heavy rain, and frequent lightning as the primary
threats. A brief tornado is also possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Scattered thunderstorms are again likely across much of the area
for Tuesday and Tuesday night with another disturbance and
frontal system. Some could be strong to severe mainly late Tuesday
afternoon into the overnight with damaging winds, isolated
tornadoes, heavy rain and frequent lightning as the primary
threats.

While some isolated to scattered thunderstorms could occur on
Wednesday as a front pushes southward, any strong to isolated
severe potential should be limited to south and east central
Georgia.

No hazardous weather is expected Thursday through Saturday. A
slight chance of thunderstorms could return to north Georgia on
Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested at this time, but spotters
are encouraged to submit reports of severe weather through the web
by going to weather.gov/atlanta. Please relay any information
about observed severe weather to the NWS while following all
local, state, and CDC guidelines.

In the hours before

Special weather statement, May 3, 8:50 AM EDT, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
850 AM EDT Mon May 3 2021

GAZ041-042-031315-
Haralson GA-Carroll GA-
850 AM EDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARALSON AND
NORTHWESTERN CARROLL COUNTIES UNTIL 915 AM EDT...

At 850 AM EDT...a line of strong thunderstorms was along a line
extending from near Mount Zion to near Micaville...and moving east at
30 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of these storms include
Carrollton, Villa Rica, Bremen, Temple, Bowdon, Mount Zion, Waco,
Abilene, John Tanner State Park, Bowdon Junction and Tyus.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3372 8527 3377 8490 3376 8490 3346 8518
      3345 8530 3366 8534
TIME...MOT...LOC 1250Z 254DEG 26KT 3366 8523 3348 8551

HAIL...0.25IN
WIND...40MPH
Special weather statement, May 3, 9:11 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
911 AM EDT Mon May 3 2021

GAZ076-085-086-031345-
Jefferson GA-Emanuel GA-Johnson GA-
911 AM EDT Mon May 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...NORTHERN
EMANUEL AND EASTERN JOHNSON COUNTIES UNTIL 945 AM EDT...

At 911 AM EDT...a strong thunderstorm was over Blundale, or 10 miles
northwest of Swainsboro...moving northeast at 40 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Summertown, Blundale, Three Points, Colemans Lake and Dellwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3264 8245 3275 8252 3289 8230 3284 8232
      3283 8231 3283 8226 3281 8225 3281 8223
      3280 8221 3282 8216 3281 8214 3276 8213
TIME...MOT...LOC 1311Z 237DEG 33KT 3273 8243

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:50 AM EDTSpecial Weather StatementFFCCarroll25 min
May 3, 9:13 AM EDTSpecial Weather StatementFFCCarroll32 min
May 3, 9:46 AM EDTSpecial Weather StatementFFCDouglas29 min
May 3, 10:14 AM EDTSevere Thunderstorm WarningFFCCobb, Douglas, Fulton31 min
May 3, 10:21 AM EDTTornado WarningFFCDouglas, Fulton24 min
May 3, 10:44 AM EDTTornado Warning Tornado observedFFCDeKalb, Fulton31 min
May 3, 11:10 AM EDTSpecial Weather StatementFFCMeriwether, Troup50 min
May 3, 11:10 AM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett32 min
May 3, 11:13 AM EDTSpecial Weather StatementFFCClayton32 min
May 3, 11:38 AM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett, Rockdale37 min
May 3, 11:53 AM EDTSevere Thunderstorm WarningFFCBarrow, Gwinnett, Rockdale, Walton37 min
May 3, 11:58 AM EDTSpecial Weather StatementFFCPaulding, Polk32 min
May 3, 12:03 PM EDTSpecial Weather StatementFFCMeriwether, Pike42 min
May 3, 12:22 PM EDTSpecial Weather StatementFFCBarrow, Clarke, Jackson23 min
May 3, 12:28 PM EDTFlash Flood WarningFFCCarroll, Clayton, Cobb, DeKalb, Douglas, Forsyth and 5 more8 hr
May 3, 12:33 PM EDTSpecial Weather StatementFFCBarrow27 min
May 3, 12:36 PM EDTSevere Thunderstorm WarningFFCBarrow, Clarke, Jackson, Madison, Oglethorpe24 min
May 3, 12:42 PM EDTTornado WarningFFCClarke, Jackson, Madison, Oglethorpe33 min
May 3, 12:46 PM EDTSpecial Weather StatementFFCCobb29 min
May 3, 12:48 PM EDTTornado WarningFFCJackson, Madison27 min
May 3, 12:54 PM EDTSpecial Weather StatementFFCButts, Spalding36 min
May 3, 1:03 PM EDTSevere Thunderstorm WarningFFCButts, Jasper, Lamar, Monroe, Spalding42 min
May 3, 1:06 PM EDTSpecial Weather StatementFFCClarke24 min
May 3, 1:17 PM EDTSevere Thunderstorm WarningFFCClarke, Madison, Oglethorpe28 min
May 3, 1:19 PM EDTSpecial Weather StatementFFCMadison11 min
May 3, 1:26 PM EDTTornado WarningFFCButts, Jasper34 min
May 3, 1:42 PM EDTSevere Thunderstorm WarningFFCMadison, Oglethorpe33 min
May 3, 1:56 PM EDTSevere Thunderstorm WarningFFCBaldwin, Jasper, Jones, Monroe, Putnam34 min
May 3, 2:30 PM EDTSpecial Weather StatementFFCChattahoochee, Talbot45 min
May 3, 2:32 PM EDTSpecial Weather StatementFFCBaldwin43 min
May 3, 2:40 PM EDTSpecial Weather StatementFFCHarris, Muscogee35 min
May 3, 3:01 PM EDTRiver Flood WarningFFCDeKalb7 hr
May 3, 3:02 PM EDTRiver Flood WarningFFCForsyth, Fulton67 hr
May 3, 3:03 PM EDTRiver Flood WarningFFCPolk11 hr
May 3, 3:06 PM EDTRiver Flood WarningFFCDeKalb7 hr
May 3, 3:06 PM EDTSevere Thunderstorm WarningFFCBaldwin, Glascock, Hancock, Jefferson, Washington39 min
May 3, 3:14 PM EDTSpecial Weather StatementFFCUpson31 min
May 3, 3:16 PM EDTSpecial Weather StatementFFCChattahoochee, Marion29 min
May 3, 3:26 PM EDTSpecial Weather StatementFFCOglethorpe34 min
May 3, 3:41 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Washington34 min
May 3, 3:47 PM EDTSevere Thunderstorm WarningFFCWilkes13 min
May 3, 4:06 PM EDTSevere Thunderstorm WarningFFCJefferson24 min
May 3, 4:21 PM EDTRiver Flood WarningFFCNewton, Rockdale66 hr
May 3, 4:31 PM EDTSpecial Weather StatementFFCClarke, Oconee, Walton29 min
May 3, 4:34 PM EDTRiver Flood WarningFFCCobb6 hr
May 3, 4:37 PM EDTSpecial Weather StatementFFCWashington23 min
May 3, 4:38 PM EDTSpecial Weather StatementFFCCoweta37 min
May 3, 4:44 PM EDTSevere Thunderstorm WarningFFCTwiggs, Wilkinson46 min
May 3, 4:55 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Warren, Washington29 min
May 3, 5:06 PM EDTSpecial Weather StatementFFCClayton24 min
May 3, 5:21 PM EDTSevere Thunderstorm WarningFFCBaldwin, Washington, Wilkinson24 min
May 3, 5:29 PM EDTRiver Flood WarningFFCGwinnett7 hr
May 3, 5:40 PM EDTFlash Flood WatchFFCBaldwin, Banks, Barrow, Bartow, Butts, Carroll and 63 more32 hr
May 3, 5:46 PM EDTSpecial Weather StatementFFCPaulding, Polk29 min
May 3, 5:46 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Washington44 min
May 3, 5:51 PM EDTSpecial Weather StatementFFCWilkes24 min
May 3, 6:18 PM EDTSpecial Weather StatementFFCPolk27 min
May 3, 6:41 PM EDTRiver Flood WarningFFCDeKalb, Fulton3 hr
May 3, 6:50 PM EDTSpecial Weather StatementFFCEmanuel, Treutlen25 min
May 3, 7:27 PM EDTSpecial Weather StatementFFCPickens33 min
May 3, 7:33 PM EDTSpecial Weather StatementFFCEmanuel27 min
May 3, 7:39 PM EDTSpecial Weather StatementFFCTroup36 min
May 3, 7:45 PM EDTRiver Flood WarningFFCPolk4 hr

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.